Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Aug 20, 2012, 7:21 PM CDT for Lamb County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2012, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 20, 2012, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
717
WWUS84 KLUB 210021
SPSLUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
721 PM CDT MON AUG 20 2012
TXZ027-028-210045-
BAILEY-LAMB-
721 PM CDT MON AUG 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAMB AND BAILEY COUNTIES...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF LITTLEFIELD...MOVING
EAST-SOUTHEAST AT 15 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3402 10260 3402 10224 3383 10230 3383 10262
3388 10273
TIME...MOT...LOC 0021Z 293DEG 14KT 3390 10254
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Aug 20, 6:36 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 20, 6:36 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 636 PM CDT MON AUG 20 2012 .AVIATION... AREA OF TSRA TO THE NW OF KLBB WILL CONTINUE MOVING TOWARD THE TERMINAL AND LOOKS LIKE IT COULD ARRIVE AROUND 01Z-02Z IF MOTION REMAINS STEADY STATE. THERE ARE INDICATIONS THAT STORM COMPLEX BEHIND THE INITIAL STORM MAY CAUSE THINGS TO SURGE OUT AS NEAR SURFACE COLD POOL PROCESSES DOMINATE. WITH THE INCREASED DEVELOPMENT NORTH OF OUR AREA...KCDS MAY BECOME INVOLVED LATER THIS EVENING AS WELL. OUTSIDE OF CONVECTIVE AREAS...VFR ANTICIPATED ALTHOUGH THERE MAY BE SOME HINTS OF LOW LEVEL STRATUS BEHIND THE STORMS...BUT WE WILL ADDRESS THAT IT IF THERE ARE INDICATIONS OF THAT VERIFYING AS THE EVENING GOES ON. && .PREV DISCUSSION... /ISSUED 409 PM CDT MON AUG 20 2012/ UPDATE... UPDATED GRIDS AND TEXT PRODUCTS TO INCORPORATE WW586 FOR OUR WESTERN TWO ROWS OF COUNTIES. PREV DISCUSSION... /ISSUED 343 PM CDT MON AUG 20 2012/ SHORT TERM... A MOISTURE AXIS CONTINUES TO ADVECT EASTWARD THROUGH THE SOUTHERN TX PANHANDLE AND SOUTHERN PLAINS. WHILE CONVECTION HAS NOT FIRED UP JUST AS OF YET...THIS WILL FUEL THE LOWER LEVELS TO AID IN CONVECTION LATER TODAY. THIS IS EVIDENT WITH CURRENT SURFACE OBS WITH DEWPOINTS RISING TO THE UPPER 50S AND LOW 60S WEST OF THIS AXIS. CURRENT WV IMAGERY SHOWS MONSOONAL MOISTURE COVERING THE OK/TX PANHANDLE AND THE SOUTHERN PLAINS. CURRENTLY CONVECTION IS BEGINNING TO SHOW UP IN WESTERN NM...AND IS FORMING ALONG A FRONTAL BOUNDARY. AS THE BOUNDARY MOVES EASTWARD CONVECTION WILL FOLLOW AND ENTER THE WESTERN ZONES OF THE CWA BY EARLY EVENING. CHANCES FOR THUNDERSTORM DEVELOPMENT AND COVERAGE SHOULD BEGIN TO INCREASE LATER TONIGHT PRIMARILY IN THE SOUTHWESTERN TX PANHANDLE AS A SHORTWAVE NEAR WY/CO PROGRADES SOUTHEASTWARD AND PROVIDE ADDITIONAL LIFT. THIS WILL SPREAD OVER TO THE SOUTHEASTERN TX PANHANDLE AND THE ROLLING PLAINS DURING THE EARLY MORNING HOURS...WITH RAIN CHANCES TAPERING OFF BY TOMORROW AFTERNOON. A MARGINAL THREAT FOR SVR HAIL AND WIND EXISTS THROUGH TONIGHT. THE 12Z NAM IS SHOWING MLCAPE VALUES UP TO 1000 J/KG. HAIL WILL BE POSSIBLE...BUT THE PRIMARY THREAT WILL BE WIND WITH ADIABATIC LAPSE RATES AT THE LOW LEVELS COUPLED WITH VEERING WINDS. OVERALL DEEP LAYER SHEAR IS NOT TOO IMPRESSIVE AND THE MID AND UPPER LEVELS WILL REMAIN FAIRLY MOIST. ALDRICH LONG TERM... A FEW OPPORTUNITIES FOR RAIN IN THE COMING DAYS AS ACTIVE PATTERN... EMBEDDED DISTURBANCES AND DECENT LOW AND MID LEVEL MOISTURE IN NWLY FLOW ALOFT ACT IN CONCERT...FINALLY GIVING WAY TO UPPER TROF MOVING ACROSS THE AREA TOWARD THE WEEKEND. DID MAKE A FEW SUBTLE MAINLY TIMING CHANGES TO EXTENDED FORECAST. SUBSIDENCE IN THE WAKE OF THE INITIAL SHORTWAVE MAY INHIBIT CONVECTIVE ACTIVITY TUESDAY NIGHT AND WEDNESDAY TO BEGIN THE PERIOD. SECOND SHORTWAVE IS FCST TO MOVE OUT OF THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS WED NIGHT. THE TAIL END OF THIS WAVE MAY INFLUENCE THE WEATHER INTO WEST TEXAS WITH BOTH GFS AND ECMWF SIGNALING CONVECTIVE POTENTIAL...ALTHOUGH MORE WIDESPREAD CONVECTION MAY REMAIN JUST TO THE NORTH AND NORTHEAST. ANOTHER BREAK WITH SHORTWAVE RIDGING LIKELY THURSDAY AS NEXT SHORTWAVE TROF MOVES TOWARD THE 4 CORNERS AREA THURSDAY AND THURSDAY NIGHT. LOWERED POPS IN THIS TIME FRAME BASED ON FAIRLY GOOD AGREEMENT NOW WITH TIMING OF THIS SOUTHWESTERN WAVE. THIS SYSTEM LOOKS TO DRAW UP GOOD MONSOONAL MOISTURE ACROSS THE SOUTHERN ROCKIES WITH TROF AXIS APPROACHING WEST TEXAS ON FRIDAY WITH OPPORTUNITY FOR SHOWERS THEN. EXTENDED SLIGHT CHANCE POPS INTO SATURDAY WITH FRONT POSSIBLY LINGERING SOMEWHERE IN THE REGION IN THE WAKE OF THIS WAVE...WHICH COULD PROVIDE FOCUS FOR ADDITIONAL STORMS ESP IF VORT LOBE TRAILS BACK ACROSS THE REGION AS INDICATED BY THE ECMWF. LOOKS DRIER SUNDAY INTO MONDAY OF NEXT WEEK WITH RISING HEIGHTS AND BUILDING UPPER RIDGE ACROSS THE TEXAS GULF COAST EXTENDING INTO WEST TEXAS. JAMES && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 83 60 88 63 / 60 20 10 10 20 TULIA 62 81 61 87 62 / 60 20 10 10 20 PLAINVIEW 62 81 61 88 65 / 60 20 10 10 20 LEVELLAND 65 84 63 90 63 / 50 20 10 10 20 LUBBOCK 64 83 63 89 66 / 50 20 10 10 20 DENVER CITY 66 88 65 91 64 / 50 20 10 10 10 BROWNFIELD 67 86 65 90 66 / 50 20 10 10 20 CHILDRESS 66 81 63 89 66 / 60 40 20 10 30 SPUR 66 82 64 91 67 / 50 30 20 10 30 ASPERMONT 67 84 66 92 68 / 40 40 20 10 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/26
Hazardous weather outlook, Aug 20, 11:46 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1146 AM CDT MON AUG 20 2012 TXZ021>044-211700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1146 AM CDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING ALONG A SURFACE TROUGH AND MOISTURE AXIS EXTENDING FROM THE EXTREME SOUTHWESTERN PANHANDLE SOUTHWARD THROUGH THE WESTERN SOUTH PLAINS. AN ISOLATED THUNDERSTORM OR TWO MAY BECOME STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE WIND GUSTS OR HAIL. A BETTER CHANCE FOR THUNDERSTORMS WILL COME LATER IN THE EVENING AND OVERNIGHT AS AN UPPER LEVEL DISTURBANCE HELPS DRIVE THUNDERSTORMS THAT FORM ACROSS NORTHEASTERN NEW MEXICO AND THE WESTERN PANHANDLE SOUTHEASTWARD. SHOULD AN ORGANIZED CONVECTIVE SYSTEM DEVELOP WITH THESE STORMS THE THREAT FOR SEVERE WIND GUSTS WILL CONTINUE INTO THE EARLY MORNING HOURS TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Aug 20, 5:14 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT MON AUG 20 2012
TXZ022-202245-
CASTRO-
514 PM CDT MON AUG 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR CASTRO COUNTY...
AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN CASTRO COUNTY...MOVING
EAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3475 10209 3454 10212 3465 10252 3475 10250
3475 10210
TIME...MOT...LOC 2214Z 279DEG 16KT 3473 10240Special weather statement, Aug 20, 5:54 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 554 PM CDT MON AUG 20 2012 TXZ021-202330- PARMER- 554 PM CDT MON AUG 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM 11 MILES WEST OF FRIONA...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3475 10254 3432 10252 3440 10304 3475 10303 TIME...MOT...LOC 2254Z 273DEG 15KT 3462 10290
Local storm report, Aug 20, 6:17 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
617 PM CDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 2 NE FRIONA 34.66N 102.70W
08/20/2012 M88 MPH PARMER TX MESONET
WEST TEXAS MESONET REPORT. POSSIBLE DAMAGE IN FRIONA
&&
EVENT NUMBER LUB1200361
JWJLocal storm report, Aug 20, 6:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
651 PM CDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG FRIONA 34.64N 102.72W
08/20/2012 PARMER TX STORM CHASER
SHEET METAL AND FENCE DAMAGE REPORTED THROUGHOUT CITY.
&&
EVENT NUMBER LUB1200362
JWJSpecial weather statement, Aug 20, 7:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
703 PM CDT MON AUG 20 2012
TXZ021-210030-
PARMER-
703 PM CDT MON AUG 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF FRIONA...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3474 10252 3433 10252 3431 10253 3431 10304
3475 10303
TIME...MOT...LOC 0003Z 287DEG 17KT 3455 10273Special weather statement, Aug 20, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
721 PM CDT MON AUG 20 2012
TXZ027-028-210045-
BAILEY-LAMB-
721 PM CDT MON AUG 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAMB AND BAILEY COUNTIES...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF LITTLEFIELD...MOVING
EAST-SOUTHEAST AT 15 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3402 10260 3402 10224 3383 10230 3383 10262
3388 10273
TIME...MOT...LOC 0021Z 293DEG 14KT 3390 10254The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:03 PM CDT | Special Weather Statement | LUB | Parmer | 27 min |
| Aug 20, 7:32 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 28 min |
| Aug 20, 7:48 PM CDT | Special Weather Statement | LUB | Lamb | 12 min |
| Aug 20, 7:58 PM CDT | Special Weather Statement | LUB | Hale, Lamb, Swisher | 32 min |
| Aug 20, 8:26 PM CDT | Special Weather Statement | LUB | Hockley | 34 min |
| Aug 20, 8:32 PM CDT | Special Weather Statement | LUB | Briscoe | 28 min |
| Aug 20, 8:47 PM CDT | Special Weather Statement | LUB | Hale, Hockley, Lubbock | 28 min |
| Aug 20, 9:00 PM CDT | Special Weather Statement | LUB | Briscoe, Hall | 30 min |
| Aug 20, 9:11 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 49 min |
| Aug 20, 9:16 PM CDT | Special Weather Statement | LUB | Lubbock | 29 min |
| Aug 20, 9:40 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 35 min |
| Aug 20, 9:44 PM CDT | Special Weather Statement | LUB | Crosby, Dickens, Motley | 31 min |
| Aug 20, 9:45 PM CDT | Special Weather Statement | LUB | Lynn, Terry | 30 min |
| Aug 20, 10:01 PM CDT | Special Weather Statement | LUB | Cottle | 14 min |
| Aug 20, 10:14 PM CDT | Special Weather Statement | LUB | Cottle, Crosby, Dickens, Garza, Lynn, Motley and 1 more | 31 min |
| Aug 20, 10:40 PM CDT | Special Weather Statement | LUB | Cottle, Dickens, Kent, King | 35 min |
| Aug 20, 11:13 PM CDT | Special Weather Statement | LUB | Kent, King, Stonewall | 32 min |
| Aug 20, 11:45 PM CDT | Special Weather Statement | LUB | Kent, Stonewall | 30 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.